Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 44, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 4, 2014, 7:31 PM EDT for Barbour County, Upshur County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2014, 7:31 PM EDT (23:31 UTC)
- Expired
- Sep 4, 2014, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 164 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WGUS51 KRLX 042331
FFWRLX
WVC001-097-050230-
/O.NEW.KRLX.FF.W.0044.140904T2331Z-140905T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF AUDRA STATE PARK...
NORTHEASTERN UPSHUR COUNTY IN WEST VIRGINIA...
* UNTIL 1030 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3914 7983 3909 7984 3906 7987 3904 7987
3897 7990 3894 8011 3904 8013 3919 7983
3914 7982
$$
501 follow-up statement
748
WGUS71 KRLX 050154
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT THU SEP 4 2014
WVC001-097-050204-
/O.CAN.KRLX.FF.W.0044.000000T0000Z-140905T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBOUR WV-UPSHUR WV-
954 PM EDT THU SEP 4 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN UPSHUR
AND SOUTHERN BARBOUR COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED AS HEAVY RAIN IS NO LONGER
EXPECTED. HOWEVER...EXCESS RUNOFF MAY ALLOW STREAMS AND CREEKS TO
RISE A LITTLE BEFORE RECEDING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3914 7983 3909 7984 3906 7987 3904 7987
3897 7990 3894 8011 3904 8013 3919 7983
3914 7982
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:26 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 4, 3:26 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT THU SEP 4 2014 .SYNOPSIS... WEAK HIGH PRESSURE SLIDES EAST WITH INCREASING MOISTURE THROUGH FRIDAY. COLD FRONT MOVES ACROSS SATURDAY AFTERNOON. FRONT SLOWS DOWN AS IT CREEPS SOUTH OF AREA. WEAK HIGH PRESSURE SUNDAY AFTERNOON. && .NEAR TERM /THROUGH FRIDAY/... INCREASED POPS TO LIKELY PER LATEST RADAR IMAGES SHOWING SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS AFFECTING THE WESTERN SLOPES AND PORTIONS OF THE SOUTHERN COAL FIELDS THIS AFTERNOON. THE STRONGER STORMS COULD PRODUCE 1 TO 2 INCHES PER HOUR. WILL CONTINUE MONITORING RADAR TRENDS LOOKING FOR REPETITIVE SHOWERS THAT COULD PRODUCE MINOR WATER PROBLEMS. RAINFALL ACTIVITY SHOULD DIMINISH IN INTENSITY AND COVERAGE LATER THIS EVENING. PREVIOUS DISCUSSION BELOW... HIGH PRESSURE...OFF TO THE EAST...HAS ALLOWED FOR WARM AND MUGGY WEATHER ACROSS THE REGION...WITH DEW POINTS ACROSS MUCH OF THE AREA THIS AFTERNOON IN THE MID 60S TO LOWER 70S. SATELLITE PW ESTIMATES AROUND 1.2 TO 1.4 INCHES ACROSS MUCH OF SOUTHWEST VA...WEST VA...AND EASTERN KY...WITH LOWER PWS OF AROUND AN INCH ACROSS SOUTHEAST OHIO. WITH THE LIGHT SOUTHERLY FLOW...AND THE HUMID UNSTABLE AIRMASS IN PLACE...HAVE STARTED TO SEE CONVECTION FIRE OFF...PARTICULARLY ACROSS WV/ERN KY/SW VA. MUCH OF THIS CONVECTION SHOULD DIE OFF AFTER SUNSET...BUT WITH THE LIGHT FLOW...AND HUMID AIRMASS IN PLACE...EXPECT LOCALIZED DOWNPOURS. 1 HOUR FFG AT THIS POINT IS GENERALLY 1.6 INCHES OR GREATER...SO NOT TOO CONCERNED ABOUT WATER ISSUES...BUT LOCALIZED ISSUES...PARTICULARLY IN LOW LYING SPOTS...CANNOT BE RULED OUT. MAINLY FOLLOWED THE HRRR MODEL FOR CONVECTION THIS AFTERNOON...AND INCREASED POPS FROM PREVIOUS FORECAST. MUCH OF THE ACTIVITY WILL WANE OVERNIGHT. COULD BE MORE FOG FORMATION THAN CURRENTLY FORECAST FOR TONIGHT. THIS WILL DEPEND ON HOW MUCH CLEARING IS ABLE TO OCCUR...AND LOCATIONS OF RAINFALL THIS AFTERNOON. A WEAK UPPER DISTURBANCE IS EXPECTED TO MOVE NORTHEAST THROUGH THE CWA TONIGHT AND ON FRIDAY...WHICH COULD HELP PROVIDE ENOUGH CLOUD COVER TO KEEP MUCH OF THE FOG FORMATION AT BAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN ON FRIDAY AS THE WEAK DISTURBANCE MOVES THROUGH THE REGION...COMBINED WITH DAYTIME HEATING. COLD FRONT WILL BEGIN TO APPROACH THE AREA TOWARDS THE END OF THE PERIOD...GENERALLY ACROSS NW OHIO/NORTHERN IN BY END OF PERIOD. DUE TO THE TIMING OF THE FRONT...SEVERE IS NOT EXPECTED ON FRIDAY...BUT HEAVY DOWNPOURS WILL CONTINUE TO BE POSSIBLE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... WE SEEM TO BE BOTTOM FEEDERS LATELY. LIFE AT THE BOTTOM OF THE WESTERLIES CONTINUES DURING THIS TIME FRAME...WITH ANOTHER FRONT TRYING TO SINK SOUTH SATURDAY...BUT THEN STRUGGLING TO MOVE SOUTH OF OUR FORECAST AREA SATURDAY NIGHT INTO SUNDAY MORNING. NO MAJOR CHANGES TO THE MAIN "BISCUIT" ON SATURDAY INTO SATURDAY EVENING. BACK TO FRIDAY NIGHT. STILL WANT TO KEEP MOST OF THE LOWLANDS DRY FOR THE EVENING HOURS. HAD THE 20 AND 30 POPS FROM THE AFTERNOON WANING OVER THE MOUNTAIN COUNTIES 00Z TO 03Z. HAVE CHANCE POPS INCREASING 04Z TO 10Z SATURDAY IN SOUTHEAST OHIO...AHEAD OF THE NEXT FRONT AND APPROACHING MID LEVEL DISTURBANCES IN THE BASE OF THE WESTERLY FLOW IN THE MIDWEST. STILL HAVE OUR LIKELY POPS MOVING SE ACROSS CWA DURING THE 12Z SATURDAY TO 00Z SUNDAY TIME FRAME. COULD EASILY SEE BAND OF CONVECTION WELL AHEAD OF THE FRONT...THEN A SMALLER BAND NEAR THE FRONT LATER SATURDAY AFTERNOON INTO SATURDAY EVENING. COULD EASILY SEE 2000+ J/KG CAPE DEVELOP ESPECIALLY CKB-HTS ON E AND SE BY AFTERNOON. YET...STEERING WIND FLOW FROM 12Z MODELS ABOUT 25 TO 30 KNOTS...NOT TOO FAST...NOT TOO SLOW. DID TRY TO INCREASE MAX TEMPERATURE A BIT FROM EKN-CRW ON SE ON SATURDAY...FIGURING THE HIGHER POPS DO NOT ARRIVE UNTIL THE AFTERNOON HOURS. ALSO TRIED TO HAVE THAT MAXIMUM TEMPERATURE AROUND MIDDAY SATURDAY WITH TEMPERATURES MODIFIED BY CONVECTION DURING THE MID AND LATE AFTERNOON. THIS FRONT EXPECTED TO CREEP THROUGH...BUT LOW LEVEL WINDS AGAIN VEER QUICKLY FROM NORTH TO EAST...RESULTING IN HOLDING UP THE DRYING IN SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA ON SUNDAY. MAIN DRYING IN THE NORTH AND WESTERN COUNTIES. DIFFICULT TO FIGURE WHEN...OR IF...THE CLOUDS IN THE SOUTH WILL BREAK SUNDAY AFTERNOON. SO KEPT MAXIMUM TEMPERATURES DOWN ACROSS THE SOUTHERN WV COAL FIELDS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... USED WPC THINKING WITH SOME TWEAKS. WEAK SURFACE HIGH PRESSURE WILL BE IN CONTROL ACROSS THE REGION SUNDAY NIGHT INTO MONDAY NIGHT. A WARM FRONT WILL THEN LIFT NORTH TUESDAY...WITH A COLD FRONT PUSHING EAST ON THURSDAY. WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... 18Z THURSDAY THRU 18Z FRIDAY... SCATTERED CONVECTION THROUGH 00-02Z FRIDAY. EXPECT BRIEF MVFR CONDITIONS IN VICINITY OF STORMS. EXPECT PATCHY IFR FOG TO DEVELOP AGAIN TONIGHT...PARTICULARLY AFTER 06Z...IN AREAS WHERE CLEARING IS ABLE TO TAKE PLACE...AND WHERE PRECIPITATION OCCURS THURSDAY AFTERNOON. ANY FOG WILL LIFT AFTER 13Z FOR A RETURN OF VFR CONDITIONS AREA WIDE. CONVECTION WILL REFIRE ACROSS AREA...PARTICULARLY WV/SOUTHWEST VA/ERN KY AGAIN AFTER 16Z FRIDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY FROM FORECAST. EXTENT AND DEPTH OF FOG FORMATION TONIGHT MAY VARY FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H M M H HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H M M H CKB CONSISTENCY H H H H H H H H H M M M AFTER 18Z FRIDAY... IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS SATURDAY. IFR FOG POSSIBLE SUNDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/KTB/SL NEAR TERM...ARJ/SL SHORT TERM...KTB LONG TERM...JSH AVIATION...SL
Hazardous weather outlook, Sep 4, 3:38 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EDT THU SEP 4 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 338 AM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 3:27 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT THU SEP 4 2014
WVZ024-025-042000-
LOGAN WV-MINGO WV-
327 PM EDT THU SEP 4 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN LOGAN AND CENTRAL MINGO
COUNTIES UNTIL 400 PM EDT...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WILLIAMSON. THIS STORM IS MOVING NORTHEAST AT 5 MILES PER HOUR.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR VARNEY AROUND 400 PM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3761 8217 3762 8218 3762 8219 3770 8228
3785 8212 3765 8195
50Special weather statement, Sep 4, 4:23 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT THU SEP 4 2014
KYZ101>103-042100-
BOYD KY-CARTER KY-GREENUP KY-
423 PM EDT THU SEP 4 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GREENUP...EASTERN
CARTER AND BOYD COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF GRAYSON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COALTON AROUND 430 PM...SUMMIT AROUND 440 PM
AND WESTWOOD AROUND 450 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
173 AND 189 IN KENTUCKY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3852 8267 3845 8265 3831 8263 3831 8291
3846 8293
50Special weather statement, Sep 4, 4:46 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT THU SEP 4 2014
WVZ015-035-036-042115-
FAYETTE WV-KANAWHA WV-RALEIGH WV-
446 PM EDT THU SEP 4 2014
...SPECIAL WEATHER STATEMENT FOR WESTERN FAYETTE...EXTREME SOUTHERN
KANAWHA AND NORTHERN RALEIGH COUNTIES UNTIL 515 PM EDT...
AT 439 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF BECKLEY...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR ARTIE AROUND 500 PM...AND NEAR PAX AROUND
515 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 49 AND 67.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3799 8151 3798 8149 3799 8145 3801 8147
3802 8147 3803 8146 3808 8119 3785 8115
3783 8146
50Local storm report, Sep 4, 5:57 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD ARTIE 37.93N 81.36W
09/04/2014 RALEIGH WV 911 CALL CENTER
911 CENTER IN RALEIGH REPORTS THAT A TEMPORARY BRIDGE
HAS BEEN WASHED OUT JUST NORTH OF ARTIE ON WHITE OAK
CREEK ROAD DUE TO FLASH FLOODING. FIRE DEPARTMENT IS
CURRENTLY ON SCENE.
&&
EVENT NUMBER RLX1401193
050Special weather statement, Sep 4, 6:55 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 655 PM EDT THU SEP 4 2014 WVZ008-014>016-050000- JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV- 655 PM EDT THU SEP 4 2014 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN ROANE...SOUTHEASTERN JACKSON...NORTHERN KANAWHA AND EASTERN PUTNAM COUNTIES IN WEST VIRGINIA UNTIL 800 PM EDT... AT 649 PM EDT...REPETITIVE THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED 12 MILES NORTH OF CHARLESTON...MOVING EAST AT 15 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. ADDITIONALLY...VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 43 AND 46 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 107 AND 124 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 6 AND 19. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3869 8134 3842 8136 3842 8187 3863 8188 50
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:27 PM EDT | Special Weather Statement | RLX | Mingo | 33 min |
| Sep 4, 4:46 PM EDT | Special Weather Statement | RLX | Raleigh | 29 min |
| Sep 4, 5:17 PM EDT | Flash Flood Warning | RLX | Fayette, Raleigh | 3 hr |
| Sep 4, 6:55 PM EDT | Special Weather Statement | RLX | Putnam | 65 min |
| Sep 4, 7:25 PM EDT | Flash Flood Warning | RLX | Braxton, Calhoun, Gilmer, Roane | 3 hr |
| Sep 4, 7:36 PM EDT | Special Weather Statement | RLX | Putnam | 4 min |
Nearby
Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.